MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS PERICARDIOCENTESIS CATHETER; IRRIGATION CATHETER

MERIT MEDICAL SYSTEMS PERICARDIOCENTESIS CATHETER; IRRIGATION CATHETER
Catalog Number PC803EU/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an emergent percutaneous pericardiocentesis for life threatening cardiac tamponade, the drainage catheter could not be successfully introduced.The physician used a local anesthetic to numb the access area [ subxiphoid approach] of the patient's chest.A needle was then inserted, via "seldinger technique", under the guidance of an echo/fluoroscopy, into the patient's pericardial sack.A guidewire was inserted into the patient pericardium and the access needle successfully removed.When the physician tried to introduce the drainage catheter, over the "j" wire into the patient's pericardium, the drainage catheter would not allow the access wire through the catheter's inner limen.The account alleges that the distal part of the drainage catheter was obstructed.Another catheter was expeditiously prepped and successfully used to treat this patient.The patient tolerated the procedure well with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERICARDIOCENTESIS CATHETER
Common Device Name
IRRIGATION CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
MDR Report Key11667598
Report Number9616662-2021-00008
Device Sequence Number3052193
Product Code GBX
UDI-Device Identifier00884450013465
UDI-Public884450013465
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberPC803EU/A
Device Lot NumberK1999939
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;